Alert archive / West Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 16, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 24, 2000, 12:31 PM EDT for Greenbrier County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2000, 12:31 PM EDT (16:31 UTC)
- Expired
- Jul 24, 2000, 3:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Greenbrier County, WV
The radar
The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 4.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRNK 241637 FFWRNK WVC025-241930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1231 PM EDT MON JUL 24 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WARNING FOR... GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA... * UNTIL 330 PM EDT. * AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL OVER GREENBRIER COUNTY. LOCATIONS THREATENED BY HEAVY RAIN THROUGH 330 PM EDT INCLUDE RENICK... LEWISBURG... MARLINTON... SLOW MOVING STORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL IS EXPECTED TO CAUSE FLASH FLOODING ALONG SPRING CREEK...ANTHONY CREEK AND OTHER SMALL STREAMS AND CREEKS IN GREENBRIER COUNTY. <<CALL TO ACTION>>EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. .END 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 9:23 AM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 24, 9:23 AM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 923 AM EDT MON JUL 24 2000 ...PLAN ON DROPPING FLASH FLOOD WATCH FOR COUNTIES EAST OF BLUE RIDGE MOUNTAINS... DRY SLOT WELL ESTABLISHED FROM NW NC FOOTHILLS, NORTHEAST INTO BUCKINGHAM AND APPOMATTOX COUNTIES. MAIN FLOODING RAIN THREAT FOR THE REST OF THE AFTERNOON WILL BE ALONG THE BLUE RIDGE MOUNTAINS AND INTO SOUTHEAST WEST VIRGINIA. THE BLUE RIDGE MOUNTAIN REGION WILL HAVE LIFT DUE TO ISENTROPIC LIFT AND UPSLOPE FLOW. AND SOUTHEAST WEST VIRGINIA WILL STILL HAVE FLOODING POTENTIAL AND HEAVY CONVECTIVE RAIN FROM PIVA CROSSING THE REGION THROUGH 18Z. .RNK... FLASH FLOOD WATCH TODAY FOR: NCZ001>002-018-VAZ007-009>020-022>024-034>035-WVZ042>045. HH
Nearby
Flash Flood Warnings in West Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.